MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ BI VIO 14IN2 1 DA OS-8; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFXSPI PDS+ BI VIO 14IN2 1 DA OS-8; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B202
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: 9/20/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported while opening sterile supplies, a foil suture packet was found to have a hole in it after it had been opened to the surgical field.The hole was only able to be identified after the wrap was opened and held up to light to be inspected.There was no patient consequence reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/20/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of devices additional information: h3, h6.A device has been received; however, clarification is requested whether the product belongs to this complaint.The following information was requested: our failure analysis lab received the several additional products with reference to this complaint, the following product was received: sxpp1a203.Lot# 100u4q.Pdp316; lot# 101skm pdp316; lot# uamdrz y946; lot#100ce4 mcp426; lot#1012zh mcp497; lot# uamdts j864d; lot# 100pcc 1953 lot# teb6631 1953 surgicel lot# tbb2791.1.Please clarify if the additional devices received under this complaint belong to this complaint or have been previous reported under another complaint.2.If the unknown returned devices have not been previously reported, please describe the malfunction that occurred for each of the following returned products and provide the procedure dates for each: sxpp1a203.Lot# 100u4q: pdp316; lot# 101skm: pdp316; lot# uamdrz: y946; lot#100ce4: mcp426; lot#1012zhl mcp497; lot# uamdts: j864d; lot# 100pcc: 1953 lot# teb6631: 1953 surgicel lot# tbb2791: 3.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.4.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.Please see attached user facility medwatch report: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 12/20/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Correction: 2a additional information was requested, the following was obtained: 1.Please clarify if the additional devices received under this complaint belong to this complaint or have been previous reported under another complaint.This reported event is only for this item: product code sxpp2b202, lot tmbctr.2.If the unknown returned devices have not been previously reported, please describe the malfunction that occurred for each of the following returned products and provide the procedure dates for each: we have multiple caregivers that report events, follow-up questions for each item will need to be sent to the person who submitted the event details.I won¿t be able to provide information on the item listed below.Sxpp1a203.Lot# 100u4q: pdp316; lot# 101skm: pdp316; lot# uamdrz: y946; lot#100ce4: mcp426; lot#1012zhl mcp497; lot# uamdts: j864d; lot# 100pcc: 1953 lot# teb6631: 1953 surgicel lot# tbb2791: 3.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.Na 4.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.This sample was returned on (b)(6)2024 fedex tracking #: (b)(4).

Brand Name
SFXSPI PDS+ BI VIO 14IN2 1 DA OS-8
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20268525
Report Number2210968-2024-10113
Device Sequence Number12572811
Product Code NEW
UDI-Device Identifier10705031464551
UDI-Public(01)10705031464551(17)251031(10)TMBCTR
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue NumberSXPP2B202
Device Lot NumberTMBCTR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/25/2024
11/27/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/20/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown